Jean-Michel Bismut

From Wikipedia, the free encyclopedia
Jump to: navigation, search
For the chemical element, see bismuth.
Jean-Michel Bismut
Jean-Michel Bismut.jpg
Jean-Michel Bismut in 2004
(photo from MFO)
Born (1948-02-26) 26 February 1948 (age 69)
Lisbon, Portugal
Nationality French
Fields Mathematics
Institutions Université Paris-Sud
Alma mater Ecole Polytechnique
Doctoral advisor Jacques-Louis Lions
Jacques Neveu
Doctoral students Patrick Cattiaux
Kai Köhler
Known for Probabilistic proof of Atiyah-Singer index theorem
Notable awards Prix Ampère (French Academy of Sciences), 1990

Jean-Michel Bismut (born 26 February 1948) is a French mathematician who has been a Professor at the Université Paris-Sud since 1981.[1]

His early work was related to stochastic differential equations, stochastic control, and Malliavin calculus, to which he made fundamental contributions, giving a probabilistic proof of Hörmander's theorem. He found a heat equation proof for the Atiyah–Singer index theorem. In 1990 he was awarded the Prix Ampere of the Academy of Sciences. He was a visiting scholar at the Institute for Advanced Study in the summer of 1984.[2] He was elected as a member of the French Academy of Sciences in 1991.

Selected bibliography[edit]

  • ——— (1973). "Conjugate convex functions in optimal stochastic control". Journal of Mathematical Analysis and Applications. 44 (2): 384–404. doi:10.1016/0022-247X(73)90066-8. 
  • ——— (1981). "Martingales, the Malliavin calculus and hypoellipticity under general Hörmander's conditions". Zeitschrift für Wahrscheinlichkeitstheorie und verwandte Gebiete. 56 (4): 469–505. doi:10.1007/BF00531428. 
  • ——— (1986). "The Atiyah-Singer index theorem for families of Dirac operators: two heat equation proofs". Inventiones Mathematicae. 83: 91–151. doi:10.1007/bf01388755. 
  • ———; Lebeau, G. (1992). "Complex immersions and Quillen metrics". Publications Mathématiques de l'IHÉS. 74 (1991). 
  • ——— (2005). "The hypoelliptic Laplacian on the cotangent bundle". Journal of the American Mathematical Society. 18 (2): 379–476. 

See also[edit]


External links[edit]